New Jersey, 2015

Winter Weather in New Jersey, March 3, 2015

March 3, 2015 · NWS PHI · 21 events in 20 counties and zones

An approaching warm front generated a mixture of snow, sleet and freezing rain in New Jersey during the afternoon and evening of the 3rd. Snow and/or sleet accumulations averaged 1 to 3 inches in northwest New Jersey and around an inch or less throughout the rest of the state.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An approaching warm front generated a mixture of snow, sleet and freezing rain in New Jersey during the afternoon and evening of the 3rd. Snow and/or sleet accumulations averaged 1 to 3 inches in northwest New Jersey and around an inch or less throughout the rest of the state. Ice accumulations averaged around one tenth of an inch. The wintry mix led to hazardous conditions on non treated surfaces and many traffic accidents.

Snow began falling throughout most of the state between 2 p.m. EST and 4 p.m. EST on the 3rd. From Mercer and Monmouth Counties and the Raritan Basin southward, the snow changed to sleet and freezing rain during the mid to late afternoon. In Cape May County, precipitation changed to rain toward evening. Elsewhere, the transition to plain rain occurred during the early (south) to mid (central) evening. Across northwest New Jersey, snow fell heavier at times during the afternoon and then transitioned to sleet and freezing rain around the start of the evening. Precipitation either changed to rain or ended as freezing rain during the late evening on the 3rd.

Numerous minor accidents were reported on Interstate 80 in Warren County and Interstate 78 in Hunterdon County. Many schools had early dismissals and cancelled after school activities on the 3rd. Colleges in northwest New Jersey cancelled classes on the evening of the 3rd. Schools in the northern part of the state had delayed openings on the 4th.

Representative snow and sleet fall included 3.0 inches in Highland Lakes (Sussex County), 2.5 inches in Denville (Morris County), 2.3 inches in Wantage Township (Sussex County), 2.0 inches in Blairstown (Warren County) and Clinton (Hunterdon County), 1.7 inches in Stanton (Hunterdon County), 1.5 inches in Marcella (Morris County), 1.3 inches in Bridgewater (Somerset County), 1.2 inches in Hackettstown (Warren County), 1.0 inch in Lafayette (Sussex County), 0.8 inches in Cheesequake (Middlesex County), 0.5 inches in Ewing (Mercer County), 0.4 inches in Florence (Burlington County) and 0.3 inches in Long Branch (Monmouth County)

Representative ice accumulations included 0.20 inches in Lebanon (Hunterdon County) and Neptune (Monmouth County), 0.13 inches in Washington Township (Gloucester County), 0.1 in Mount Laurel (Burlington County), Trenton (Mercer County) and Hackettstown (Warren County) and around 0.05 inches in Millville (Cumberland County) and Somerville (Somerset County).

The wintry mix of precipitation was caused by the combination of an arctic high pressure system leaving cold air in place near the surface that was overrun by milder air aloft preceding a warm front lifting through the Tennessee and Ohio River Valleys on the 3rd. This push of warm air did work its way down to the surface overnight on the 3rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 3, 10:27 AM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 3, 10:27 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1027 AM EST TUE MAR 3 2015

.SYNOPSIS...
HIGH PRESSURE WILL MOVE FARTHER OUT TO SEA THROUGH TODAY. AS LOW
PRESSURE MOVES THROUGH SOUTHEAST CANADA TONIGHT, A WARM FRONT WILL
LIFT THROUGH THE AREA OVERNIGHT, FOLLOWED BY A COLD FRONT DURING THE
DAY WEDNESDAY. THE FRONT WILL PUSH TO OUR SOUTH INTO THURSDAY WHILE
LOW PRESSURE DEVELOPS AND MOVES ALONG THE BOUNDARY. HIGH PRESSURE
WILL RETURN TO THE MID ATLANTIC REGION FOR FRIDAY AND FRIDAY NIGHT.
A FRONTAL PASSAGE IS EXPECTED SATURDAY INTO SATURDAY NIGHT, FOLLOWED
BY HIGH PRESSURE AGAIN SUNDAY INTO SUNDAY NIGHT. ANOTHER FRONTAL
PASSAGE IS EXPECTED MONDAY INTO MONDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 9 AM, 1032 MB SURFACE HIGH PRESSURE WAS CENTER OVER THE
DELMARVA. THE LATEST WV AND IR SATELLITE IMAGERY SHOWS A PLUME OF
MOISTURE ORIGINATING FROM THE TROPICAL PACIFIC THAT IS BEING
TRANSPORTED BY A STRONG UPPER JET STREAK AROUND THE UPPER RIDGE
TOWARD OUR REGION. MOST LOCATIONS ARE CLOUDY THIS MORNING WITH
THICKER MID AND HIGH CLOUDS STREAMING INTO OUR AREA.

THE HIGH WILL MOVE OFFSHORE THIS AFTERNOON WHILE AN AREA OF LOW
PRESSURE OVER THE CENTRAL PLAINS TO UPPER MIDWEST. SOUTHERLY FLOW
BETWEEN THESE TWO SYSTEMS WILL STRENGTHEN AS IT REACHES OUR AREA
DURING THE AFTERNOON. WARM AND MOIST AIR TRANSPORTED BY THESE WINDS
WILL OVERRUN THE RETREATING COLD AIR THAT IS ALREADY IN PLACE OVER
OUR AREA. THIS WILL RESULT IN THE PRECIPITATION DEVELOPING OVER OUR
AREA FROM WEST TO EAST BETWEEN 1 PM AND 4 PM. THE 12Z RAOB SOUNDINGS
AT IAD/APG/OKX SHOW VERY DRY AIR IN THE LOW LEVELS SO IT MAY TAKE AN
HOUR OR TWO LATER FOR THE PRECIP TO ACTUALLY REACH THE GROUND.
EXPECT A BRIEF (1-3 HR; MAYBE EVEN SHORTER IN THE DELMARVA) PERIOD
OF SNOW AT THE ONSET AND THEN SLEET BEFORE IT CHANGES TO RAIN AND
FREEZING RAIN THIS EVENING. WE DID UPDATE THE POP AND WX GRIDS
WITH THE MORNING ESTF TO TRY TO TIME ONSET OF PRECIP AND THE PTYPE
TRANSITION BUT EDITS WERE OVERALL MINOR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
UNLIKE THE EVENT LAST SUNDAY WHERE THERE WAS NOT MUCH WIND AND
WAA IN THE BOUNDARY LAYER, THE STRONG SOUTHERLY WINDS ALOFT WILL
BE ABLE TO HAVE MORE OF AN INFLUENCE IN THE BOUNDARY LAYER, WHICH
WILL BE MUCH MORE EFFECTIVE AT SCOURING OUT THE COLD AIR; SO THE
WINDOW OF FREEZING RAIN WILL BE BRIEF. THE ONE EXCEPTION MAY BE
THE I-78 CORRIDOR NORTHWARD WHERE THE TERRAIN COULD TRAP THE COLD
AIR IN THE TYPICAL SHELTERED VALLEYS. WE ARE EXPECTING THE
FREEZING RAIN TO PERSIST INTO THE OVERNIGHT IN THESE NORTHERN
AREAS AND LOCALLY HIGHER AMOUNTS OF ICING BETWEEN ONE AND TWO
TENTHS OF AN INCH. EVEN WITH MINIMAL ICING FARTHER SOUTH TOWARD
THE I-95 CORRIDOR, TRAVEL WILL BE ADVERSELY IMPACTED AS UNTREATED
ROADS AND SIDEWALKS BECOME SLIPPERY, ESPECIALLY CONSIDERING THE
SNOW/SLEET STARTING AROUND RUSH HOUR THAT COULD TRANSITION TO A
BRIEF PERIOD OF FREEZING RAIN TOWARD THE END OF THE EVENING
COMMUTE.

DO NOT SEE A NEED TO EXPAND THE CURRENT WINTER WEATHER ADVISORIES
AND FARTHER SOUTH AND EAST AS THESE AREAS SHOULD CHANGEOVER FROM
SNOW/SLEET TO RAIN. THE CURRENT FORECAST FOR SNOW/SLEET AND ICE
ACCUMULATIONS APPEAR TO BE IN GOOD SHAPE. NOTE: THE CURRENT
FORECAST STORM TOTAL SNOWFALL MAP ON OUR WEBPAGE IS FOR THE NEXT
EVENT WEDNESDAY NIGHT AND THURSDAY SINCE SNOW/SLEET ACCUMULATIONS
WITH TODAY'S EVENT WILL BE MINOR (1-2 INCHES W/ ISOLATED 3 INCHES
IN NORTHEAST PA AND NORTHWEST NJ).

MUCH OF THE COASTAL PLAIN IS FORECAST TO RISE INTO THE 40S TONIGHT
WITH A SOUTHEAST TO SOUTHWEST WIND. READINGS ARE EXPECTED TO BE
MAINLY IN THE 30S IN AREAS TO THE NORTHWEST OF THE INTERSTATE 95
CORRIDOR.

THE GUIDANCE HAS BEEN TRENDING DOWNWARD WITH RAINFALL AMOUNTS. WE
ARE EXPECTING ANYWHERE FROM A QUARTER TO THREE QUARTERS OF AN INCH
WHICH SHOULD NOT CAUSE MUCH OF A PROBLEM EVEN WITH SOME SNOW MELT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE START OF THE LONG TERM FORECAST BEGINS WITH A MESSY FORECAST,
BUT IMPROVING WEATHER DOES RETURN BY THE END OF THE WEEK AND
WEEKEND.

A COLD FRONT WILL BE MAKING ITS WAY ACROSS THE AREA DURING THE DAY
WEDNESDAY AS PRECIPITATION SHOULD BE ON GOING. TEMPERATURES WILL
BE RISING AS A WARM FRONT WILL HAVE LIFTED NORTH OF THE AREA, AND
EVERYONE IS EXPECTED TO CHANGE OVER TO RAIN. THERE COULD BE SOME
LINGERING FREEZING RAIN ACROSS FAR NORTHEAST PENNSYLVANIA AND
NORTHWEST NEW JERSEY, SO WE EXTENDED THE ADVISORY A COUPLE OF
HOURS. AS THE FRONT CONTINUES THROUGH THE AREA AND SAGS JUST TO
OUR SOUTH, WE MAY GET A BREAK IN PRECIPITATION LATE IN THE DAY AS
THE LEAD SHORT WAVE MOVES PAST OUR AREA. HOWEVER, THIS WILL ONLY
BE TEMPORARY.

THE NEXT SHORT WAVE ALOFT IS EXPECTED DURING THE EVENING AND
OVERNIGHT, WHILE AN AREA OF LOW PRESSURE DEVELOPS ALONG THE
FRONTAL BOUNDARY TO THE SOUTH. THIS SHOULD PUSH ANOTHER AREA OF
PRECIPITATION ACROSS THE AREA DURING THE EVENING AND INTO THE
OVERNIGHT. WITH THE FRONT TO OUR SOUTH, TEMPERATURES ARE EXPECTED
TO COOL THROUGH THE NIGHT. WHILE PRECIPITATION MAY BEGIN AS RAIN,
IT IS EXPECTED TO TRANSITION TO A WINTRY MIX, BEFORE CHANGING OVER
TO ALL SNOW. THE GFS AND ECMWF ARE CLOSER TO ONE ANOTHER WITH
THEIR THERMAL PROFILE AND SHOW THIS TRANSITION BETTER THAN THE
NAM. THE NAM HAS A LARGE WARM NOSE WELL ABOVE THE SURFACE AND
WOULD LEAD TO MORE SLEET. WHILE WE THINK THERE WILL BE A COUPLE OF
HOURS OF SLEET WHEN THE TRANSITION BEGINS, THE FORECAST IS MORE
IN LINE WITH THE GFS/ECMWF.

THE LOW PRESSURE MOVING ALONG THE FRONT WILL PUSH OFFSHORE TO OUR
SOUTH EARLY ON THURSDAY AND MOVE TO OUR EAST THROUGH THE DAY.
MEANWHILE, THE MAIN TROUGH ALOFT WILL BE APPROACHING DURING THE
DAY AND HELP KICK THE WHOLE SYSTEM AWAY FROM THE AREA BY THE END
OF THE DAY. HOWEVER, BEFORE THIS ALL MOVES OUT, THE SNOW WILL HAVE
TO PROGRESS THROUGH THE REMAINDER OF THE AREA.

ALL IN ALL, IT LOOKS LIKE OUR ENTIRE AREA WILL SEE AN
ACCUMULATING SNOWFALL, WITH THE I-95/I-295 CORRIDOR POSSIBLY
SEEING THE MOST SNOW WITH AS MUCH AS 6-8 INCHES POSSIBLE, WITH
LESS ON EITHER SIDE. THIS WOULD HAVE A LARGE IMPACT ON THE
MORNING RUSH THURSDAY.

ALL PRECIPITATION SHOULD BE ENDING BY THE EVENING THURSDAY.
CLEARING CONDITIONS WILL RETURN TO THE AREA, ALONG WITH ANOTHER
SHOT OF COLD AIR. OVERNIGHT LOWS ARE EXPECTED TO ONCE AGAIN RETURN
TO SINGLE DIGITS FOR MUCH OF THE AREA OVERNIGHT THURSDAY INTO
FRIDAY MORNING.

HIGH PRESSURE BRIEFLY RETURNS TO THE AREA FRIDAY INTO FRIDAY
NIGHT. THIS WILL CONTINUE THE COLD WEATHER. TEMPERATURES WILL
REMAIN WELL BELOW NORMAL, ALTHOUGH FRIDAY NIGHT IS NOT EXPECTED
TO BE AS COLD AS THURSDAY NIGHT.

A FRONTAL BOUNDARY IS EXPECTED SATURDAY INTO SATURDAY NIGHT,
ALTHOUGH THERE IS NOT MUCH MOISTURE ASSOCIATED WITH IT AT THIS
TIME. SO FOR NOW THE FORECAST WILL REMAIN DRY.

HIGH PRESSURE ONCE AGAIN BRIEFLY RETURNS TO THE AREA SUNDAY INTO
SUNDAY NIGHT, BEFORE ANOTHER FRONTAL BOUNDARY APPROACHES MONDAY
INTO MONDAY NIGHT. AGAIN NOT MUCH MOISTURE IS EXPECTED WITH THIS
FRONTAL BOUNDARY EITHER, SO FOR NOW WE WILL KEEP THE WEATHER DRY
THROUGH MONDAY.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED THROUGH AROUND 1900Z TO 2000Z, THEN
CONDITIONS WILL DETERIORATE RAPIDLY AS SNOW AND SLEET BUILD INTO OUR
REGION FROM THE WEST.

WE ARE ANTICIPATING MAINLY IFR CONDITIONS FOR THIS EVENING AND
TONIGHT. THE SNOW AND SLEET SHOULD TRANSITION THROUGH FREEZING RAIN
THEN TO RAIN FOR TONIGHT.

A LIGHT AND VARIABLE WIND THIS MORNING IS EXPECTED TO SETTLE INTO
THE SOUTHEAST AND SOUTH FOR THIS AFTERNOON AND EVENING AROUND 5 TO
10 KNOTS. THE WIND MAY SHIFT TOWARD THE SOUTHWEST LATE TONIGHT.

A LOW LEVEL SOUTHWESTERLY JET IS EXPECTED TO DEVELOP OVER OUR REGION
TONIGHT. AS A RESULT, WE HAVE INCLUDED LOW LEVEL WIND SHEAR.

OUTLOOK...
WEDNESDAY...MVFR/IFR CONDITIONS WITH PERIODS OF RAIN EXPECTED.

WEDNESDAY NIGHT-THURSDAY...RAIN EARLY, CHANGING TO A  WINTRY MIX
THEN SNOW OVERNIGHT AND CONTINUING INTO THURSDAY. ACCUMULATING
SNOWFALL IS EXPECTED FOR THE TAF SITES OVERNIGHT WEDNESDAY INTO
THURSDAY.

THURSDAY NIGHT...IMPROVING TO VFR DURING THE EVENING.

FRIDAY-SATURDAY...MOSTLY VFR.

&&

.MARINE...
HIGH PRESSURE WILL PASS OF THE COAST AND MOVE OUT TO SEA THIS
AFTERNOON. A NORTH TO NORTHWEST WIND AROUND 10 KNOTS THIS MORNING
SHOULD BECOME MORE SOUTHERLY FOR THIS AFTERNOON. THE WINDS WILL
INCREASE THIS EVENING. ALTHOUGH STORM-FORCE WINDS WILL BE LOCATED
ONLY 1,000 FT AGL AND GALE-FORCE WINDS 100-200 FT AGL, A STRONG
INVERSION WILL NOT BE FAVORABLE FOR THESE WINDS TO MIX DOWN TO THE
SURFACE. HOWEVER, THE PRESSURE GRADIENT TIGHTENS ENOUGH FOR
SUSTAINED WINDS TO APPROACH SCA CRITERIA TONIGHT. SEAS ARE ALSO
FORECAST TO BUILD TO 4-5 FT OVERNIGHT. THEREFORE, A SCA WAS ISSUED
FOR THE COASTAL WATERS.

OUTLOOK...
WEDNESDAY-WEDNESDAY NIGHT...SUB-SMALL CRAFT ADVISORY CONDITIONS
EXPECTED, ALTHOUGH WINDS MAY GUST NEAR 20 KNOTS. A FRONTAL
BOUNDARY IS EXPECTED LATER WEDNESDAY INTO WEDNESDAY NIGHT.

THURSDAY-THURSDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS
EXPECTED TO DEVELOP BEHIND THE COLD FRONT AND CONTINUE INTO
THURSDAY NIGHT.

FRIDAY-SATURDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS RETURN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM EST
     WEDNESDAY FOR PAZ060>062-105.
     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 9 AM EST
     WEDNESDAY FOR PAZ054-055.
     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 1 AM EST
     WEDNESDAY FOR PAZ070-071-101>104-106.
NJ...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM EST
     WEDNESDAY FOR NJZ007>010.
     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 9 AM EST
     WEDNESDAY FOR NJZ001.
     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 1 AM EST
     WEDNESDAY FOR NJZ012>020-027.
DE...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 1 AM EST
     WEDNESDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 1 AM EST
     WEDNESDAY FOR MDZ008-012.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 6 AM EST
     WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...KLEIN
SHORT TERM...IOVINO/KLEIN
LONG TERM...ROBERTSON
AVIATION...IOVINO/ROBERTSON
MARINE...KLEIN/ROBERTSON
Hazardous weather outlook, Mar 3, 9:30 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 AM EST TUE MAR 3 2015

NJZ001-PAZ054-055-041430-
SUSSEX-CARBON-MONROE-
930 AM EST TUE MAR 3 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THERE IS THE POTENTIAL FOR A SIGNIFICANT ACCUMULATING SNOWFALL
WEDNESDAY NIGHT AND THURSDAY, WHICH WOULD IMPACT ESPECIALLY THE
THURSDAY MORNING COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-PAZ060>062-105-041430-
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
UPPER BUCKS-
930 AM EST TUE MAR 3 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE POTENTIAL FOR A SIGNIFICANT ACCUMULATING SNOWFALL
WEDNESDAY NIGHT AND THURSDAY, WHICH WOULD IMPACT ESPECIALLY THE
THURSDAY MORNING COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ012>020-027-PAZ070-071-101>104-106-041430-
NEW CASTLE-CECIL-KENT MD-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
930 AM EST TUE MAR 3 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE POTENTIAL FOR A SIGNIFICANT ACCUMULATING SNOWFALL
WEDNESDAY NIGHT AND THURSDAY, WHICH WOULD IMPACT ESPECIALLY THE
THURSDAY MORNING COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ021>026-041430-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
930 AM EST TUE MAR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF SLEET LATER THIS AFTERNOON BEFORE CHANGING TO RAIN
THIS EVENING COULD RESULT IN LOCALLY SLIPPERY CONDITIONS ON
UNTREATED SURFACES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE POTENTIAL FOR A SIGNIFICANT ACCUMULATING SNOWFALL
WEDNESDAY NIGHT AND THURSDAY, WHICH WOULD IMPACT ESPECIALLY THE
THURSDAY MORNING COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-041430-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
930 AM EST TUE MAR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 winter weather. Local standard time, as filed.

Winter Weather, Warren

When
March 3, 1:00 PM EST to 11:00 PM EST
Where
Warren forecast zone
Reported by
CoCoRaHS
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Winter Weather, Sussex

When
March 3, 2:00 PM EST to 11:00 PM EST
Where
Sussex forecast zone
Reported by
CoCoRaHS
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Winter Weather, Morris

When
March 3, 2:00 PM EST to 11:00 PM EST
Where
Morris forecast zone
Reported by
CoCoRaHS
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Winter Weather, Hunterdon

When
March 3, 2:00 PM EST to 10:00 PM EST
Where
Hunterdon forecast zone
Reported by
Trained Spotter
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Winter Weather, Somerset

When
March 3, 2:00 PM EST to 10:00 PM EST
Where
Somerset forecast zone
Reported by
CoCoRaHS
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Winter Weather, Middlesex

When
March 3, 2:00 PM EST to 10:00 PM EST
Where
Middlesex forecast zone
Reported by
CoCoRaHS
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Winter Weather, Salem

When
March 3, 2:30 PM EST to 8:00 PM EST
Where
Salem forecast zone
Reported by
Mesonet
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Winter Weather, Gloucester

When
March 3, 2:30 PM EST to 9:00 PM EST
Where
Gloucester forecast zone
Reported by
Trained Spotter
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Winter Weather, Camden

When
March 3, 2:30 PM EST to 9:00 PM EST
Where
Camden forecast zone
Reported by
Mesonet
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Winter Weather, Western Monmouth

When
March 3, 3:00 PM EST to 10:00 PM EST
Where
Western Monmouth forecast zone
Reported by
Social Media
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Winter Weather, Eastern Monmouth

When
March 3, 3:00 PM EST to 9:00 PM EST
Where
Eastern Monmouth forecast zone
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Winter Weather, Mercer

When
March 3, 3:00 PM EST to 10:00 PM EST
Where
Mercer forecast zone
Reported by
CoCoRaHS
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Winter Weather, Northwestern Burlington

When
March 3, 3:00 PM EST to 9:00 PM EST
Where
Northwestern Burlington forecast zone
Reported by
NWS Employee
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Winter Weather, Western Atlantic

When
March 3, 3:00 PM EST to 8:30 PM EST
Where
Western Atlantic forecast zone
Reported by
ASOS
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Winter Weather, Cumberland

When
March 3, 3:00 PM EST to 8:00 PM EST
Where
Cumberland forecast zone
Reported by
ASOS
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Winter Weather, Western Cape May

When
March 3, 3:00 PM EST to 6:00 PM EST
Where
Western Cape May forecast zone
Reported by
Mesonet
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Winter Weather, Eastern Cape May

When
March 3, 3:00 PM EST to 5:00 PM EST
Where
Eastern Cape May forecast zone
Reported by
Mesonet
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Winter Weather, Western Ocean

When
March 3, 3:30 PM EST to 9:00 PM EST
Where
Western Ocean forecast zone
Reported by
CoCoRaHS
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Winter Weather, Eastern Atlantic

When
March 3, 3:30 PM EST to 8:00 PM EST
Where
Eastern Atlantic forecast zone
Reported by
Mesonet
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Winter Weather, Northwestern Burlington

When
March 3, 3:30 PM EST to 8:30 PM EST
Where
Northwestern Burlington forecast zone
Reported by
Mesonet
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Winter Weather, Eastern Ocean

When
March 3, 4:00 PM EST to 8:00 PM EST
Where
Eastern Ocean forecast zone
Reported by
CoCoRaHS
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565299, 565297, 565300, 565301, 565302, 565303, 565315, 565316, 565317, 565304, 565305, 565306, 565307, 565311, 565312, 565313, 565314, 565308, 565310, 565318, 565309.